Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 132, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 4, 2014, 6:21 AM CDT for 4 counties in Missouri. It was in force for 39 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2014, 6:21 AM CDT (11:21 UTC)
- Expired
- Jun 4, 2014, 7:00 AM CDT
- In force
- 39 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Franklin County, MO, Jefferson County, MO, Saint Charles County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 26 km from the middle of the area, began a volume at 11:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 6:30 AM CDT | TSTM WND DMG | 4 Nw Gray Summit, MO | SMALL TREES DOWN ALONG HIGHWAY T NEAR LABADIE. |
| Jun 4, 6:30 AM CDT | TSTM WND GST 40 | Villa Ridge, MO | |
| Jun 4, 6:40 AM CDT | TSTM WND DMG | Catawissa, MO | SEVERAL TREES DOWN ON POWER LINES...A HOUSE AND A CAR...RELAYED VIA KSDK |
| Jun 4, 6:40 AM CDT | TSTM WND GST 50 | Robertsville, MO | HEAVY RAIN WITH AN WIND GUST ESTIMATED TO 50 MPH. |
| Jun 4, 6:48 AM CDT | TSTM WND DMG | 2 Sse Robertsville, MO | 8-10 INCH LIMBS BROKEN OFF ABOUT HALFWAY UP THE TREES. |
| Jun 4, 6:54 AM CDT | TSTM WND DMG | Cedar Hill, MO | SEVERAL EIGHT INCH TREES SNAPPED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 5:00 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 11.4 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2429 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
597 WUUS53 KLSX 041121 SVRLSX MOC071-099-183-189-041200- /O.NEW.KLSX.SV.W.0132.140604T1121Z-140604T1200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 621 AM CDT WED JUN 4 2014 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI... NORTHWESTERN JEFFERSON COUNTY IN EAST CENTRAL MISSOURI... SOUTHWESTERN ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI... WESTERN ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI... * UNTIL 700 AM CDT * AT 618 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR UNION...AND MOVING EAST AT 35 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...PUBLIC REPORTED POWER POLES DOWN 5 MILES WEST OF UNION. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... VILLA RIDGE...GRAY SUMMIT...PACIFIC...WILDWOOD...EUREKA...CEDAR HILL...CLARKSON VALLEY...ELLISVILLE...CHESTERFIELD...BYRNES MILL... BALLWIN...HIGH RIDGE...MANCHESTER...MURPHY...VALLEY PARK...MARYLAND HEIGHTS...FENTON...ANTONIA...DES PERES AND TOWN AND COUNTRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3833 9100 3857 9097 3882 9042 3832 9045 TIME...MOT...LOC 1121Z 270DEG 32KT 3848 9092 HAIL...<.75IN WIND...60MPH $$ MILLER
1 follow-up statement
930
WWUS53 KLSX 041144
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
644 AM CDT WED JUN 4 2014
MOC071-183-041153-
/O.CAN.KLSX.SV.W.0132.000000T0000Z-140604T1200Z/
FRANKLIN MO-ST. CHARLES MO-
644 AM CDT WED JUN 4 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ST. CHARLES AND
NORTHEASTERN FRANKLIN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3836 9075 3839 9075 3840 9074 3849 9073
3852 9044 3832 9045
TIME...MOT...LOC 1143Z 286DEG 32KT 3841 9072
$$
MOC099-189-041200-
/O.CON.KLSX.SV.W.0132.000000T0000Z-140604T1200Z/
JEFFERSON MO-ST. LOUIS MO-
644 AM CDT WED JUN 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
ST. LOUIS AND NORTHWESTERN JEFFERSON COUNTIES UNTIL 700 AM CDT...
AT 639 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PACIFIC...AND
MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CEDAR HILL...BYRNES MILL...HIGH RIDGE...MURPHY...ANTONIA...HOUSE
SPRINGS...SCOTSDALE...PARKDALE AND OTTO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3836 9075 3839 9075 3840 9074 3849 9073
3852 9044 3832 9045
TIME...MOT...LOC 1143Z 286DEG 32KT 3841 9072
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
MILLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 4:38 AM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 4, 4:38 AM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 438 AM CDT Wed Jun 4 2014 .SHORT TERM: (Through Late This Afternoon) Issued at 405 AM CDT Wed Jun 4 2014 Large MCS with embedded line segments containing strong wind gusts and very rainfall rates continues to drop southeastward through the northern and western portion of our forecast area early this morning. The IR cloud tops have begun to cool which may signal the beginning of a slow weakening trend in the convection. No new severe thunderstorm watches are anticipated, although there still may be isolated severe wind gusts along with localized flooding this morning. The gradually weakening convection should shift southeastward through east central and southeast MO and southwest IL early this morning, then likely shift southeast of our forecast area by late morning as advertised by the HRRR model. Although the actual synoptic cold front will not make it down to central MO and southern IL until late this afternoon or early this evening, the effective boundary will be the outflow boundaries from this mornings convection and will be further south. Therefore redevelopment of convection this afternoon should be mainly across southeast MO and southwest IL. High temperatures will be quite warm again today south of the cold front despite the morning cloud cover. GKS .LONG TERM: (Tonight through Tuesday) Issued at 431 AM CDT Wed Jun 4 2014 The cold front will drop southward into southern portions of MO and IL tonight with convection confined to southeast MO and southwest IL tonight along the front. A surface ridge will build southward into northeast MO and west central IL and bring cooler temperatures to this area. This front will push just south of our forecast area on Thursday with cooler, slightly below normal high temperatures forecast. With weak shortwaves moving fairly quickly eastward through the region in nearly zonal flow along with the frontal boundary gradually trying to lift back northward as the surface ridge over the Great Lakes region shifts eastward into the Ohio Valley region, the threat for convection will gradually shift back north-northeastard through our forecast area Thursday night and Friday. The models are relatively consistent in bringing convection through our entire forecast area late Friday night and Saturday as a fairly strong shortwave shifts eastward through the region and induces a surface wave along the front which should be across northern or central portions of MO by this time. The chance of convection will continue on Sunday as a cold front drops southeastward through the region Sunday afternoon and night. GKS && .AVIATION: (For the 06z TAFs through 06z Wednesday Night) Issued at 1241 AM CDT Wed Jun 4 2014 An elongated mesoscale convective system currently stretches from central IL across northern MO into southeast NE, and is focused along and north of the warm front. There are a number of intense thunderstorm clusters on the southern periphery of this elongated system, and the overall motion is to the east southeast. KUIN should continue to see bouts of thunderstorms through daybreak with flight conditions varying from MVFR to IFR. It still appears that the thunderstorm complex will impact both KCOU and the St. Louis area terminals for a 3-4 hour period accompanied by gusty winds and flight conditions ranging from MVFR to IFR. Additional scattered thunderstorm development will be possible along the front on Wednesday afternoon as it gradually settles southward but the probability is too low to explicity mention in the TAFS. Specifics for KSTL: A complex of thunderstorms extending from northwest Missouri into southeast Nebraska will move southeastward during the overnight hours. Present indications are the thunderstorm complex will have enough southward push to impact KSTL beginning around 10z and lasting until around 14z. The intensity is hard to gage and could certainly be stronger than the current forecast of wind gusts to 25 kts and MVFR flight conditions. Additional thunderstorm development will be possible along the front on Wednesday afternoon as it moves southward, and have added a VCTS for 21z-00z. Glass && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 4, 5:38 AM CDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 538 AM CDT WED JUN 4 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-051045- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 538 AM CDT WED JUN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A RISK OF SEVERE STORMS ACROSS PORTIONS OF CENTRAL AND SOUTHEAST MISSOURI AS WELL AS SOUTHWEST ILLINOIS TODAY. THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING WINDS. THERE IS ALSO A THREAT OF LOCALLY HEAVY RAINFALL THIS MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTHEAST MISSOURI THURSDAY AND THURSDAY NIGHT. THE CHANCE OF THUNDERSTORMS WILL CONTINUE OVER THE AREA THROUGH MOST OF THE FORECAST PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. GKS
In the hours before
Local storm report, Jun 4, 5:47 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
547 AM CDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HEAVY RAIN 2 S ASHLEY 38.30N 89.19W
06/03/2014 E2.00 INCH WASHINGTON IL PUBLIC
2 INCHES OF RAIN IN JUST 20 MINUTES. BASEMENT FLOODED
FOR ONLY THE 2ND TIME IN 28 YEARS.
&&
FUCHSLocal storm report, Jun 4, 6:03 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
603 AM CDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 AM TSTM WND GST SULLIVAN 38.22N 91.17W
06/04/2014 M40 MPH FRANKLIN MO AMATEUR RADIO
WEST WIND MEASURED AT 40 MPH.
&&
FUCHSLocal storm report, Jun 4, 6:10 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
610 AM CDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 AM HEAVY RAIN NEW HAVEN 38.61N 91.22W
06/04/2014 M1.21 INCH FRANKLIN MO AMATEUR RADIO
1.21 INCHES FELL IN THE PAST 40 MINUTES.
&&
FUCHSLocal storm report, Jun 4, 6:18 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
618 AM CDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM TSTM WND GST 3 W UNION 38.45N 91.07W
06/04/2014 E40 MPH FRANKLIN MO AMATEUR RADIO
&&
FUCHSLocal storm report, Jun 4, 6:19 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
619 AM CDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 AM TSTM WND GST HARVESTER 38.75N 90.58W
06/04/2014 M46 MPH ST. CHARLES MO NWS EMPLOYEE
&&
GKSLocal storm report, Jun 4, 6:21 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
621 AM CDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM TSTM WND DMG 5 W UNION 38.45N 91.11W
06/04/2014 FRANKLIN MO AMATEUR RADIO
3 POWER POLES SNAPPED ALONG HIGHWAY AJ.
&&
FUCHSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 9:19 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Shelby | 41 min |
| Jun 3, 9:46 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion, Shelby | 59 min |
| Jun 3, 9:57 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Shelby | 33 min |
| Jun 3, 10:40 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion, Shelby | 65 min |
| Jun 3, 11:48 PM CDT | River Flood Warning | LSX | Lewis | 4 days |
| Jun 4, 12:52 AM CDT | River Flood Warning | LSX | Lewis | 4 days |
| Jun 4, 1:27 AM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis, Marion, Shelby | 48 min |
| Jun 4, 1:52 AM CDT | Areal Flood Advisory | LSX | Knox, Lewis, Marion, Shelby | 7 hr |
| Jun 4, 2:41 AM CDT | River Flood Warning | LSX | Marion | 70 hr |
| Jun 4, 3:26 AM CDT | Flash Flood Warning | LSX | Knox, Lewis, Marion, Shelby | 6 hr |
| Jun 4, 3:54 AM CDT | Severe Thunderstorm Warning | LSX | Cole, Moniteau, Osage | 51 min |
| Jun 4, 3:57 AM CDT | River Flood Warning | LSX | Marion | 48 hr |
| Jun 4, 4:12 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau | 48 min |
| Jun 4, 4:23 AM CDT | Flash Flood Warning | LSX | Ralls | 6 hr |
| Jun 4, 4:44 AM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Gasconade, Montgomery, Osage | 46 min |
| Jun 4, 6:54 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 12 min |
| Jun 4, 9:23 AM CDT | Areal Flood Warning | LSX | Knox, Lewis, Marion, Ralls, Shelby | 12 hr |
| Jun 4, 11:38 AM CDT | River Flood Warning | LSX | Marion | 4 days |
| Jun 4, 11:38 AM CDT | River Flood Warning | LSX | Ralls | 3 days |
| Jun 4, 11:38 AM CDT | River Flood Warning | LSX | Pike | 4 days |
| Jun 4, 11:38 AM CDT | River Flood Warning | LSX | Pike | 5 days |
| Jun 4, 11:38 AM CDT | River Flood Warning | LSX | Lincoln | 5 days |
| Jun 4, 3:48 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve | 42 min |
| Jun 4, 4:22 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 38 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.